MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/48; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS 28/48; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Model Number 1236-2-848
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 11/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's left hip was revised due to dissociation of the femoral head from the adm/ mdm poly insert.Possible cause or contributor to dissociation not reported to the rep.The head and poly insert were revised.
 
Additional Manufacturer Narrative
The returned device is under evaluation.Additional information will be reported in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
An event regarding disassociation involving an adm liner was reported.The event was confirmed via clinician review of the provided medical records.Method & results:  -device evaluation and results: the adm liner, mdm liner and the metal head were returned evaluation.Visual inspection of the returned device indicated that the rim of the inner diameter of the liner is slightly deformed.Minor scratches are observed in the inner diameter.The observed surface characteristics appear consistent with damage sustained from the disassociation event and/or contact with explantation tooling.-clinician review: a review of the provided medical records by a clinical consultant indicated: conclusion of assessment: this patient within the span of about 18 months underwent primary total hip replacement, revision total hip replacement for recurrent dislocation and then subsequently another revision for intra-prosthetic dislocation of the mdm liner.This was subsequently converted to a constrained liner.Of concern when reviewing the operation reports is that the patient exhibited impingement which was recognized by the surgeon at the time of the first revision.However no mention was made of how or if the impingement was corrected.I can confirm that the primary and two revision surgeries were carried out since i was able to review the operation reports.No x-rays were provided.The root cause of recurrent dislocation of a total hip arthroplasty performed through a posterolateral approach are multifactorial including surgical technique, with proper restoration of mechanics including soft tissue tension, leg lengths and positioning of the implants including impingement.Patient factors including bmi and activity level and types of activities can also be contributory.In this case, at the first revision surgery the patient was found to have impingement which must have been present at the time of the initial operation but not addressed.The root cause of intra-prosthetic dislocation are also multifactorial including surgical and assembly technique, patient bmi and activity levels and types of activity, and implant factors.In this particular case, the patient had impingement of her components which was not addressed at the time of her first revision.If impingement continued, this could put undue stress on the hip kinematics and stresses and could result in intraprosthetic dislocation.I have concern that even with a constrained liner, with continuing impingement, complications such as another intra-prosthetic dislocation could occur or a disassociation of the acetabular liner could occur.In this case given the circumstances, i would not assign any causality to the implants.-device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported that the patient was revised due to disassociation of the adm liner and metal head.The adm liner, mdm liner and the metal head were returned evaluation.Visual inspection of the returned device indicated that the rim of the inner diameter of the liner is slightly deformed.Minor scratches are observed in the inner diameter.The observed surface characteristics appear consistent with damage sustained from the disassociation event and/or contact with explantation tooling.A review of the provided medical records by a clinical consultant indicated: conclusion of assessment: this patient within the span of about 18 months underwent primary total hip replacement, revision total hip replacement for recurrent dislocation and then subsequently another revision for intra-prosthetic dislocation of the mdm liner.This was subsequently converted to a constrained liner.Of concern when reviewing the operation reports is that the patient exhibited impingement which was recognized by the surgeon at the time of the first revision.However no mention was made of how or if the impingement was corrected.I can confirm that the primary and two revision surgeries were carried out since i was able to review the operation reports.No x-rays were provided.The root cause of recurrent dislocation of a total hip arthroplasty performed through a posterolateral approach are multifactorial including surgical technique, with proper restoration of mechanics including soft tissue tension, leg lengths and positioning of the implants including impingement.Patient factors including bmi and activity level and types of activities can also be contributory.In this case, at the first revision surgery the patient was found to have impingement which must have been present at the time of the initial operation but not addressed.The root cause of intra-prosthetic dislocation are also multifactorial including surgical and assembly technique, patient bmi and activity levels and types of activity, and implant factors.In this particular case, the patient had impingement of her components which was not addressed at the time of her first revision.If impingement continued, this could put undue stress on the hip kinematics and stresses and could result in intraprosthetic dislocation.I have concern that even with a constrained liner, with continuing impingement, complications such as another intra-prosthetic dislocation could occur or a disassociation of the acetabular liner could occur.In this case given the circumstances, i would not assign any causality to the implants.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
RESTORATION ADM X3 INS 28/48
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15875748
Report Number0002249697-2022-01730
Device Sequence Number2468433
Product Code MEH
UDI-Device Identifier04546540638977
UDI-Public04546540638977
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K093644
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number1236-2-848
Device Catalogue Number1236-2-848
Device Lot Number81986301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexFemale